MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that a z9002 16.5 diopter intraocular lens (iol) was explanted from a male patient's left eye due to a residual refractive outcome.The lens was explanted with no complication, no injury and no additional procedures performed.The lens was replaced with a different model with the same diopter size.The patient has recovered.No further information was provided.
 
Additional Manufacturer Narrative
Corrected data: in section of the initial mdr an incorrect pma/510(k) number was provided.The correct pma number for the reported device is p880081.Device available for evaluation ¿ yes, returned to manufacturer on 7/21/2017.Device returned to manufacturer ¿ yes.Device evaluation the device was returned to the manufacturer.The lens was received cut at the center with viscoelastic residues; this condition is typically of an explanted lens.The reported complaint cannot be verified due to the condition of the lens received.The customer's reported event could not be confirmed in the returned sample.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no other complaint have been received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6681147
Report Number2648035-2017-01186
Device Sequence Number1539277
Product Code HQL
UDI-Device Identifier05050474530621
UDI-Public(01)05050474530621(17)210711
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/11/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2017
Initial Date Received by Manufacturer 06/08/2017
Supplement Date Received by Manufacturer07/26/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date08/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR